MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SERVICE REPLACEMENT VULCAN GENERATOR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

SMITH & NEPHEW, INC. SERVICE REPLACEMENT VULCAN GENERATOR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 7210812S3E
Medical Device Problem Codes Protective Measures Problem (3015); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case- (b)(4).
 
Event or Problem Description
It was reported that the vulcan generator was making a continuous loud beep, had the fault light lit, and had boxes across the display screen.Incident occurred before the procedure.There was no delay and the procedure had to be completed with a multivac wand.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10, h3, h6: the reported device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A review of the device history records show there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.Review of the product instructions for use found adequate warnings and precautions to prevent damage to the device during use.A review of risk management files found that the reported failure was documented appropriately.A review of the operations service manual found the following warnings and precautions the fault tone sounds briefly during generator startup, and in the event of a warning or fault condition.The volume of the fault tone cannot be adjusted by the user.The generator enters the fault mode if a fault is detected at any time during the generator¿s operation.In the fault mode the following occurs: the fault indicator light illuminates, a fault tone sounds, an error code and text message appear in the message display the generator, rf energy cannot be delivered.To exit the fault mode, turn the generator off and then turn it on again.Visual inspection of the returned device observed no issues.Functional evaluation revealed the generator is failing the self-test at power up and presents an alarm and flashing light on display.The complaint was confirmed and a root cause has been associated with an electrical component failure.Factors, unrelated to the manufacturing and design of the device, which could have contributed to the reported event, include connecting a shorted or defective rf wand which could result in damage to the rf pcb.

Brand Name
SERVICE REPLACEMENT VULCAN GENERATOR
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
MDR Report Key11116607
Report Number1643264-2021-00027
Device Sequence Number3608475
Product Code GEI
UDI-Device Identifier00885554031225
UDI-Public885554031225
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K991140
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7210812S3E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2021
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer02/16/2021
Initial Report FDA Received Date01/05/2021
Supplement Report FDA Received Date02/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;